GET Stock QuotesNews18 APP
News18 English
Powered by cricketnext logo
»
1-min read

50 Pregnant Women Fall Ill After Being Given Antibiotic Injections at MP Hospital, 2 Critical

Speaking to CNN News18, Dr Sanjay Chandel, acting superintendent of Kamla Raja Hospital in Gwalior, claimed that women patients complained of feeling cold after being given Ampicillin injections at around 9 pm on Sunday.

Vivek Trivedi | News18.com

Updated:October 30, 2017, 6:08 PM IST
facebookTwittergoogleskypewhatsapp
50 Pregnant Women Fall Ill After Being Given Antibiotic Injections at MP Hospital, 2 Critical
File photo of Kamla Raja Hospital in Gwalior. (Photo courtesy: grmcgwalior.org)
Loading...
Gwalior: As many as 50 pregnant women have been reported unwell at Kamla Raja Hospital in Gwalior after being administered with antibiotic injections. The incident, which happened late on Sunday, has left two patients extremely critical. Five such patients were also shifted to the ICU after their condition deteriorated.

At around 9 pm on Sunday, the pregnant patients of two wards in Gynaecology Department were given Ampicillin injections. Very soon, the women started complaining of shivering and their families reported the matter to the duty staff, which immediately brought it to the notice of the senior doctors. Police and security guards were called in by the hospital staff to avoid any untoward incident and protests from the families of the patients. Soon, assistant superintendent Dr Rita Mishra, HoD Dr Yashodhara Gaur and others reached the spot. The physicians had tough time persuading the families to let them continue with the treatment.

Five of these patients were soon shifted to the ICU after their condition deteriorated drastically. Speaking to CNN-News18, Dr Sanjay Chandel, acting superintendent of the hospital claimed that women patients complained of feeling cold after being given Ampicillin injections, which had been kept as samples for inquiry. "Five women were shifted to ICU. Three of them are stable but condition of the other two is serious," Dr Chandel said.

Dr Rita Mishra said it was difficult to immediately ascertain what led to the reaction—the injection or distilled water. As precautionary measure, the staff has been asked not to administer Ampicillin injections for the time being, she added.
| Edited by: Bijaya Das
Read full article
Loading...
Next Story
Next Story

Also Watch

facebookTwittergoogleskypewhatsapp

Live TV

Loading...
Loading...